Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 396, NWS Wichita, KS

August 9, 2011Barton County, Ellsworth County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 9, 2011, 9:20 PM CDT for Barton County, Ellsworth County, Rice County, Kansas. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 9:20 PM CDT (02:20 UTC)
Expired
Aug 9, 2011, 10:00 PM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
80.0 mph

Counties Barton County, KS, Ellsworth County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:31 PM CDTTSTM WND DMG5 Sw Bushton, KSNUMEROUS LIMBS DOWN.
Aug 9, 9:31 PM CDTNON-TSTM WND DMG5 Sw Bushton, KSNUMEROUS TREE LIMBS DOWN.
Aug 9, 9:50 PM CDTTSTM WND GST 602 N Little River, KS
Aug 9, 9:52 PM CDTTSTM WND GST 605 N Lyons, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WUUS53 KICT 100220
SVRICT
KSC009-053-159-100300-
/O.NEW.KICT.SV.W.0396.110810T0220Z-110810T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTH CENTRAL ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
  PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GENESEO TO
  GREAT BEND...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GENESEO...ELLINWOOD...CHASE AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3842 9795 3827 9851 3827 9898 3859 9815
TIME...MOT...LOC 0220Z 270DEG 20KT 3855 9813 3833 9878
WIND...HAIL 80MPH 1.50IN

$$

SCHMINKE
3 follow-up statements
763 
WWUS53 KICT 100233
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT TUE AUG 9 2011

KSC009-053-159-100300-
/O.CON.KICT.SV.W.0396.000000T0000Z-110810T0300Z/
RICE KS-BARTON KS-ELLSWORTH KS-
933 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ELLSWORTH...SOUTHEASTERN BARTON AND NORTHERN RICE COUNTIES UNTIL 1000
PM CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LORRAINE TO
7 MILES NORTHEAST OF ELLINWOOD...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GENESEO...CHASE AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3842 9795 3827 9851 3827 9898 3859 9815
TIME...MOT...LOC 0233Z 319DEG 28KT 3847 9826 3840 9847
WIND...HAIL 70MPH 1.50IN

$$

LAWSON
107 
WWUS53 KICT 100247
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT TUE AUG 9 2011

KSC009-100257-
/O.CAN.KICT.SV.W.0396.000000T0000Z-110810T0300Z/
BARTON KS-
947 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3843 9848 3859 9815 3842 9795 3828 9848
TIME...MOT...LOC 0247Z 319DEG 28KT 3842 9816 3835 9837

$$

KSC053-159-100300-
/O.CON.KICT.SV.W.0396.000000T0000Z-110810T0300Z/
RICE KS-ELLSWORTH KS-
947 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ELLSWORTH AND NORTHERN RICE COUNTIES UNTIL 1000 PM CDT...

AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF GENESEO TO
CHASE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL RICE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3843 9848 3859 9815 3842 9795 3828 9848
TIME...MOT...LOC 0247Z 319DEG 28KT 3842 9816 3835 9837
WIND...HAIL 70MPH 1.50IN

$$

LAWSON
257 
WWUS53 KICT 100257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT TUE AUG 9 2011

KSC053-159-100308-
/O.EXP.KICT.SV.W.0396.000000T0000Z-110810T0300Z/
RICE KS-ELLSWORTH KS-
957 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ELLSWORTH AND
NORTHERN RICE COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 3843 9848 3859 9815 3842 9795 3828 9848
TIME...MOT...LOC 0258Z 319DEG 28KT 3835 9809 3829 9830

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:27 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 9, 6:27 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE AUG 9 2011

.UPDATE...

WEAKED GRIDS TO INCREASE POPS SOONER. STORMS ALREADY GOING IN
NORTHWEST KS AND SIMPLE EXTRAPOLATION WOULD PUT THEM ENTERING
NORTHWEST CORNER OF FORECAST AREA AROUND 0100 UTC. HRRR SEEMS TO
HAVE THE RIGHT IDEA...ALTHOUGH STORMS ARE CURRENTLY ABOUT 2 HOURS
AHEAD OF ITS SCHEDULE. MORE UPDATES PROBABLE AFTER PERUSING 0000
UTC DATA. OF NOTE...RUC/NAM AND TO LESSER EXTENT GFS APPEAR TO
HAVE BOGUS DRY 850MB BULLSEYE OVER FORECAST AREA OUT OF THE BOX
WHICH LIKELY AFFECTED THEIR SUBSEQUENT FORECAST OF THE BAROCLINIC
ZONE OVER THE AREA. BASED ON VISIBLE SATELLITE...BAROCLINIC ZONE
IS EVIDENT WITH EXPANDING ALTOCUMULUS CASTELLANUS. -HOWERTON

&&

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MODELS OF LIMITED USE SO FAR...WITH HRRR ONLY MODEL CLOSE TO
ADDRESSING ONGOING CONVECTION. HAVE USED CONCEPTUAL MODEL WITH
STORMS CONTINUE TO TRACK DOWN BAROCLINIC ZONE. SUSPECT AFTER VERY
BRIEF LULL...INCREASING LOW LEVEL CONVERGENCE WILL ALLOW ADDITION
RAIN SHOWERS/THUNDERSTORMS TO DEVELOP BEHIND MCS AND THESE COULD
LINGER WELL INTO THE DAYLIGHT HOURS ON WED. WILL TREND FOR A BREAK
IN PRECIPITATION TOWARD THE END OF FORECAST. UNCERTAIN ON
CEILINGS/VISIBILITIES DURING THE LATE NIGHT/EARLY MORNING. IF
PRECIPITATION IS WIDESPREAD...COULD SEE MVFR CONDITIONS OVER MUCH
OF THE AREA. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT TUE AUG 9 2011/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE CONVECTIVE INTENSITY AND TRENDS
TONIGHT THROUGH WED AFTERNOON.

SYNOPSIS:
IN THE UPPER LEVELS CURRENTLY HAVE A NUMBER OF WAVES AFFECTING THE
CONUS. ONE IS SLIDING THROUGH THE NORTHERN GREAT LAKES REGION WITH
ANOTHER APPROACHING THE PACIFIC NW. MEANWHILE ANOTHER PIECE OF
ENERGY IS EJECTING OUT OF THE NORTHERN ROCKIES AND IS MOVING OUT
ACROSS THE NORTHERN PLAINS. AT THE SURFACE LOW PRESSURE IS SITUATED
OVER NORTHEAST CO WITH ANOTHER SHOT OF COOLER AIR PUSHING SOUTH
ACROSS THE NORTHERN PLAINS.

TONIGHT-WED:
STORMS HAVE STARTED TO DEVELOPED OVER SW NEBRASKA ALONG THE
SOUTHWARD MOVING COLD FRONT. THIS IS ALSO IN AN AREA OF STRONG LOW
LEVEL CONVERGENCE JUST NORTHEAST OF THE SURFACE LOW. STORMS ARE
EXPECTED TO BECOME MORE NUMEROUS IN COVERAGE EARLY THIS EVENING OVER
SW NEBRASKA/NW KS AS ISENTROPIC LIFT/MOISTURE TRANSPORT IN THE
310-315K LAYERS RAPIDLY INCREASES. IT IS LIKELY BY 03Z THERE WILL BE
A LARGE MCS TRACKING SOUTHEAST ACROSS NORTH-CENTRAL KS. EVEN THOUGH
ELEVATED INSTABILITY IS NOT THAT GREAT...UNSEASONABLY STRONG MID AND
UPPER WINDS SHOULD ALLOW FOR SOME MARGINALLY SEVERE STORMS WITH
WINDS BEING THE MAIN THREAT. THE MAIN QUESTION IS GOING TO BE THE
TRACK OF THIS MCS AND RIGHT NOW AM KEEPING WITH THE THINKING THAT
THE NE PORTION OF OUR FORECAST AREA WILL HAVE THE BEST CHANCE FOR
DECENT STORM COVERAGE WITH ICT ON THE SW FRINGES. BOTH THE GFS AND
NAM ARE ALSO HINTING AT THE POSSIBILITY OF ADDITIONAL DEVELOPMENT
AFTER 09Z FOR AREAS SOUTH OF HWY 400 AS STRONG INSTABILITY SURGES
INTO THE AREA. FEEL THE BEST THREAT FOR VERY LARGE HAIL WILL BE WITH
THIS SECONDARY AREA OF DEVELOPMENT LATE TONIGHT DUE TO THE PRESENCE
OF MORE INSTABILITY.

BY SUNRISE WED THIS MCS WILL BE ONGOING OVER EAST-CENTRAL KS WITH AN
OVERALL DECREASE IN COVERAGE EXPECTED AS THE AFTERNOON HOURS
APPROACH.

THE OTHER MAIN STORY FOR WED WILL BE THE COOL MAXES. HIGHS ON WED
WILL LIKELY BE THE COOLEST HIGHS WE HAVE EXPERIENCED IN OVER TWO
MONTHS.

WED NIGHT-FRI NIGHT:
SOME SCATTERED CONVECTION MAY LINGER ACROSS SE KS WED NIGHT AS SOME
WEAK 850-700MB THETA-E ADVECTION MOVES SOUTHEAST. HOWEVER CONFIDENCE
IN THIS OCCURRING IS LOW. BY THU AFTERNOON THE SURFACE HIGH WILL BE
SITUATED OVER CENTRAL MO AS MOISTURE STARTS TO WORK BACK ACROSS THE
HIGH PLAINS. WITH SOME WEAK SUBSIDENCE OVER THE AREA AND THE BEST
RETURN MOISTURE OVER THE HIGH PLAINS...WENT AHEAD AND TOOK OUT POPS
DURING THE DAY THU. 850-700MB MOISTURE TRANSPORT AND THETA-E
ADVECTION WILL GET CRANKED UP THU NIGHT AS THE SURFACE HIGH
CONTINUES TO SLIDE EAST. THIS WILL RESULT IN THE POTENTIAL FOR SOME
SCT CONVECTION. THE NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND
STORMS WILL BE FOR THE FRI-FRI NIGHT TIME PERIOD. THIS IS WHEN BOTH
THE GFS AND NAM ARE FORECASTING STRONG SHORTWAVE ENERGY TO DIVE OUT
OF THE NORTHERN ROCKIES AND ACROSS THE MISSOURI VALLEY DURING THE
DAY FRI.

SAT-TUE:
THIS STRONG SHORTWAVE WILL PULL DOWN SOME MORE COOLER AIR WHICH WILL
SETUP A BEAUTIFUL WEEKEND ACROSS THE AREA WITH NEAR OR SLIGHTLY
BELOW NORMAL TEMPS. A SLOW WARMUP WILL OCCUR AS WE HEAD INTO THE
MIDDLE OF NEXT WEEK...BUT NOTHING LIKE HAVE EXPERIENCED FOR MUCH OF
THE SUMMER. PRECIP WILL ENTER BACK INTO THE FORECAST FOR SUN NIGHT
AS THE SURFACE HIGH SLIDES EAST...GETTING US BACK INTO A WARM
ADVECTION PATTERN.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

QUIET/VFR AVIATION WEATHER EXPECTED THROUGH A GOOD PORTION OF THE
EVENING. BY LATE EVENING...A COMPLEX OR TWO OF THUNDERSTORMS IS
EXPECTED TO TRACK SOUTHEAST INTO NORTHERN/CENTRAL KS...LIKELY
AFFECTING KRSL-KSLN BY 04-07Z...IN RESPONSE TO STRONG 850-700MB
WARM/MOIST ADVECTION. THIS ACTIVITY...ALONG WITH THE POTENTIAL FOR
ADDITIONAL DEVELOPMENT...WILL THEN LIKELY AFFECT KHUT-KICT-KCNU
AFTER 07-08Z. STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE ALL
AREAS...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...HEAVY
RAIN AND FREQUENT LIGHTNING. WIDESPREAD THUNDERSTORM ACTIVITY
SHOULD LINGER WELL PAST DAYBREAK.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  81  65  84 /  60  50  20  10
HUTCHINSON      67  78  64  84 /  70  50  20  10
NEWTON          66  77  63  84 /  80  60  20  10
ELDORADO        66  80  63  84 /  70  60  30  10
WINFIELD-KWLD   70  85  66  85 /  50  50  30  10
RUSSELL         64  75  62  83 /  70  40  10  10
GREAT BEND      65  77  63  84 /  50  40  10  10
SALINA          66  75  63  83 /  80  50  10  10
MCPHERSON       66  77  63  84 /  80  60  10  10
COFFEYVILLE     70  84  66  84 /  50  70  40  10
CHANUTE         67  79  63  84 /  50  80  40  10
IOLA            66  76  62  83 /  40  80  30  10
PARSONS-KPPF    69  82  65  84 /  50  70  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 9, 3:44 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT TUE AUG 9 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-101000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
344 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE
ENTIRE AREA LATE TONIGHT INTO WEDNESDAY MORNING. SOME OF THE STORMS
MAY BE SEVERE WITH DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH
WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING
OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL
WILL BE POSSIBLE.

STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY STORMS
THAT OCCUR THROUGH THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS
OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/LAWSON

In the hours before

Local storm report, Aug 9, 8:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND GST     10 SE RUSSELL           38.79N 98.72W
08/09/2011  M77 MPH          RUSSELL            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Aug 9, 9:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             4 WNW GALATIA           38.67N 99.02W
08/09/2011  E0.25 INCH       BARTON             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Aug 9, 9:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND GST     HOLYROOD                38.59N 98.41W
08/09/2011  E60 MPH          ELLSWORTH          KS   LAW ENFORCEMENT

&&

SGS
Local storm report, Aug 9, 9:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             HOLYROOD                38.59N 98.41W
08/09/2011  E1.00 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

&&

SGS
Local storm report, Aug 9, 9:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND GST     8 SE CLAFLIN            38.44N 98.43W
08/09/2011  E70 MPH          RICE               KS   LAW ENFORCEMENT

&&

SGS
Local storm report, Aug 9, 9:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             HOLYROOD                38.59N 98.41W
08/09/2011  E1.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:53 PM CDTSevere Thunderstorm WarningICTRussell67 min
Aug 9, 8:38 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice52 min
Aug 9, 8:51 PM CDTTornado WarningICTBarton, Ellsworth, Russell24 min
Aug 9, 9:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice51 min
Aug 9, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice60 min
Aug 9, 10:35 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Reno, Sedgwick55 min
Aug 9, 11:02 PM CDTSevere Thunderstorm WarningICTBarton, Russell52 min
Aug 9, 11:22 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
Aug 9, 11:56 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Aug 10, 2:42 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell63 min
Aug 10, 3:09 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, McPherson, Rice, Saline51 min
Aug 10, 3:43 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice62 min
Aug 10, 4:19 AM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.